MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number CLT-21-MG
Medical Device Problem Codes Break (1069); Detachment Of Device Component (1104)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during suturing of fascia, the tip of the needle broke and 2mm of it might have fallen into the patient's cavity.The procedure was completed with another device.Current patient status: unknown as extended process needed still.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of two devices.The visual inspection of the sample noted no sutures and 2 needles.The tip of one needle was observed to be broken off.Upon microscopic inspection of the broken needle, instrument marks were observed on the tip.As no sealed samples were received, functional testing was precluded.A review of the device history record indicates the product was released meeting all quality release specifications at the time of manufacture.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Grasping the needle at the swaged end or needle tip during application can damage the needle as observed.It is recommended that the needle be grasped from the needle body, where the wire is of a full diameter and significantly stronger than at the swaged end.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6887845
Report Number9612501-2017-06238
Device Sequence Number10964913
Product Code GAM
UDI-Device Identifier20884521044545
UDI-Public20884521044545
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K900122
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberCLT-21-MG
Device Catalogue NumberCLT-21-MG
Device Lot NumberD7C1403X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2018
Initial Date Received by Manufacturer 08/25/2017
Supplement Date Received by Manufacturer02/02/2018
Initial Report FDA Received Date09/22/2017
Supplement Report FDA Received Date02/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1